MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-4593AE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumonia (2011)
Date of Event 04/20/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The zoll catheter in complaint will not be returned for investigation.Therefore, a physical investigation will not be performed.A supplemental report will be filed if the product is returned and investigation has been completed.
 
Event or Problem Description
A (b)(6) male was enrolled into the (b)(6) study.Patient was brought to the enrolling facility on (b)(6) 2015 via emergency medical services after suffering from a cardiac arrest with an initial rhythm of ventricular fibrillation.Patient's condition at enrollment was comatose post cardiac arrest secondary to "massive mi" per history and physical.Zoll quatro ivtm catheter was inserted on (b)(6) 2015 at 12:44h in right femoral vein.Cooling initiated on (b)(6) 2015 at 13:57h.Target temperature achieved on (b)(6) 2015 at 06:00h.Rewarming initiated on (b)(6) 2015 at 06:00h.Normothermia achieved on at (b)(6) 2015 at 18:00h.The patient experienced adverse event 1, infection-pneumonia, which began on (b)(6) 2015 at an unknown time, during the normothermia/maintenance phase.Infection-pneumonia was resolved without sequelae on (b)(6) 2015 at an unknown time.Event reported by investigator as not serious, with a ctcae grade of 2, unrelated to the device or procedure, unrelated to the subject's clinical condition and anticipated.Event required change of existing medications.The patient was intubated.Catheter was removed on (b)(6) 2015 at 12:00h.Based on radiologists reports, the investigator determined the pneumonia to be intermittent.Pneumonia resolution date is approximated based on still being treated at discharge, with no mention at subsequent readmission.Investigator reported that the event was not related to study device malfunction.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key5693544
Report Number3010617000-2016-00389
Device Sequence Number18873696
Product Code NCX
UDI-Device Identifier00849111075121
UDI-Public00849111075121
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIC-4593AE
Device Catalogue Number8700-0660-40
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2016
Initial Report FDA Received Date06/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age46 YR